Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 23, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Jul 29, 2009, 9:11 AM CDT for 5 counties in Texas. It took effect at Jul 29, 2009, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2009, 9:11 AM CDT (14:11 UTC)
- In effect from
- Jul 29, 2009, 10:00 AM CDT
- Expired
- Jul 29, 2009, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 2.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2220 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 291411 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 911 AM CDT WED JUL 29 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... .UNUSUAL LATE JULY WINDS OF 25 TO 35 MPH CAN BE EXPECTED ACROSS THE EASTERN HALF OF DEEP SOUTH TEXAS TODAY. TXZ250-251-253>257-292300- /O.NEW.KBRO.WI.Y.0023.090729T1500Z-090729T2300Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 911 AM CDT WED JUL 29 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WILL DEVELOP ACROSS THE EASTERN HALF OF DEEP SOUTH TEXAS THROUGH THE REST OF THIS MORNING AND INTO THE AFTERNOON. GUSTS TO NEAR 40 MPH WILL BE POSSIBLE AS HIGH PRESSURE OVER THE GULF OF MEXICO INTERACTS WITH WEATHER DISTURBANCES ACROSS TEXAS AND NORTHERN MEXICO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ HART
1 follow-up statement
000 WWUS74 KBRO 291521 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1021 AM CDT WED JUL 29 2009 ...WINDY AND HOT CONDITIONS EXPECTED ACROSS DEEP SOUTH TEXAS... .UNUSUAL LATE JULY WINDS OF 25 TO 35 MPH CAN BE EXPECTED ACROSS THE EASTERN HALF OF DEEP SOUTH TEXAS TODAY. IN ADDITION TO THE WINDY CONDITIONS...DANGEROUSLY HIGH HEAT INDEX VALUES OF 110 TO 115 DEGREES WILL OCCUR ACROSS THE WESTERN PORTIONS OF DEEP SOUTH TEXAS LATER THIS AFTERNOON. TXZ250-253-292330- /O.NEW.KBRO.HT.Y.0007.090729T1900Z-090730T0100Z/ /O.CON.KBRO.WI.Y.0023.000000T0000Z-090729T2300Z/ BROOKS-HIDALGO- INCLUDING THE CITIES OF...FALFURRIAS...MCALLEN...EDINBURG... PHARR...MISSION...WESLACO 1021 AM CDT WED JUL 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. A WIND ADVISORY ALSO REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WILL DEVELOP ACROSS THE EASTERN HALF OF DEEP SOUTH TEXAS THROUGH THE REST OF THIS MORNING AND INTO THE AFTERNOON. GUSTS TO NEAR 40 MPH WILL BE POSSIBLE AS HIGH PRESSURE OVER THE GULF OF MEXICO INTERACTS WITH WEATHER DISTURBANCES ACROSS TEXAS AND NORTHERN MEXICO. IN ADDITION TO THE WINDY CONDITIONS...THE COMBINATION OF HIGH TEMPERATURES AND INCREASING HUMIDITY VALUES WILL CONTRIBUTE TO ELEVATED HEAT INDEX VALUES ACROSS THE WESTERN PORTIONS OF DEEP SOUTH TEXAS THROUGH THE AFTERNOON HOURS. DANGEROUSLY HIGH HEAT INDEX VALUES OF 110 TO 115 DEGREES WILL OCCUR ACROSS BROOKS AND HIDALGO COUNTIES LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. A HEAT ADVISORY IS ISSUED WHEN THE HEAT INDEX...A MEASURE OF HOW IT FEELS WHEN TEMPERATURE AND HUMIDITY ARE COMBINED...EQUALS OR EXCEEDS 111 FOR 2 HOURS OR MORE DURING THE DAY...AND OBSERVED NIGHTTIME TEMPERATURES REMAIN 75 DEGREES OR ABOVE...FOR TWO CONSECUTIVE DAYS OR MORE. MANAGERS OF PERSONNEL WORKING OUTSIDE DURING THE AFTERNOON HOURS SHOULD BE AWARE OF THE NEED FOR PLENTY OF BREAKS AND AMPLE WATER AND REST FOR WORKERS. IF YOU MUST BE OUTDOORS...TRY TO DO SO DURING THE EARLY MORNING OR EVENING. DRINK PLENTY OF WATER... ESPECIALLY BEFORE YOU GET THIRSTY. AT RISK RESIDENTS...INCLUDING SMALL CHILDREN...THE ELDERLY AND THE INFIRM...SHOULD REMAIN IN AIR CONDITIONED LOCATIONS AND SHOULD BE CHECKED ON FREQUENTLY. && $$ TXZ248-249-252-292330- /O.NEW.KBRO.HT.Y.0007.090729T1900Z-090730T0100Z/ ZAPATA-JIM HOGG-STARR- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE... RIO GRANDE CITY...ROMA 1021 AM CDT WED JUL 29 2009 ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE COMBINATION OF HIGH TEMPERATURES AND INCREASING HUMIDITY VALUES WILL ONCE AGAIN CONTRIBUTE TO ELEVATED HEAT INDEX VALUES ACROSS THE WESTERN PORTIONS OF DEEP SOUTH TEXAS THROUGH THE AFTERNOON HOURS. DANGEROUSLY HIGH HEAT INDEX VALUES OF 110 TO 115 DEGREES WILL OCCUR ACROSS ZAPATA...JIM HOGG AND STARR COUNTIES LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MANAGERS OF PERSONNEL WORKING OUTSIDE DURING THE AFTERNOON HOURS SHOULD BE AWARE OF THE NEED FOR PLENTY OF BREAKS AND AMPLE WATER AND REST FOR WORKERS. IF YOU MUST BE OUTDOORS...TRY TO DO SO DURING THE EARLY MORNING OR EVENING. DRINK PLENTY OF WATER... ESPECIALLY BEFORE YOU GET THIRSTY. AT RISK RESIDENTS...INCLUDING SMALL CHILDREN...THE ELDERLY AND THE INFIRM...SHOULD REMAIN IN AIR CONDITIONED LOCATIONS AND SHOULD BE CHECKED ON FREQUENTLY. A HEAT ADVISORY IS ISSUED WHEN THE HEAT INDEX...A MEASURE OF HOW IT FEELS WHEN TEMPERATURE AND HUMIDITY ARE COMBINED...EQUALS OR EXCEEDS 111 FOR 2 HOURS OR MORE DURING THE DAY...AND OBSERVED NIGHTTIME TEMPERATURES REMAIN 75 DEGREES OR ABOVE...FOR TWO CONSECUTIVE DAYS OR MORE. && $$ TXZ251-254>257-292300- /O.CON.KBRO.WI.Y.0023.000000T0000Z-090729T2300Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1021 AM CDT WED JUL 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WILL DEVELOP ACROSS THE EASTERN HALF OF DEEP SOUTH TEXAS THROUGH THE REST OF THIS MORNING AND INTO THE AFTERNOON. GUSTS TO NEAR 40 MPH WILL BE POSSIBLE AS HIGH PRESSURE OVER THE GULF OF MEXICO INTERACTS WITH WEATHER DISTURBANCES ACROSS TEXAS AND NORTHERN MEXICO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jul 29, 8:19 AM CDT, 52 minutes earlier.
Area forecast discussion, Jul 29, 8:19 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
819 AM CDT WED JUL 29 2009
.DISCUSSION...MORNING SOUNDING SHOWING WINDS OVER 40KTS AT 4-5K
FEET...ABOUT 10 KTS HIGHER THAN YESTERDAY MORNING. WILL MONITOR
FOR POSSIBLE WIND ADVISORY THIS AFTERNOON ALTHOUGH LIKELY TO STAY
JUST UNDER CRITERIA. INCREASING MOISTURE IN BOUNDARY LAYER INLAND MAKING
IT HARDER TO REACH RECORD TEMPS BUT STILL PLENTY HOT AND HUMID AND
LIKELY TO BE JUST UNDER RECORDS. TEMPS AND DEWPOINTS ON TRACK WITH GOING
FORECAST AND DO NOT ANTICIPATE CHANGES.
&&
.PREV DISCUSSION... /ISSUED 224 AM CDT WED JUL 29 2009/
DISCUSSION...
TRANQUIL...HOT AND DRY WEATHER REMAINS IN THE FORECAST THROUGH THE
NEXT SEVEN DAYS. WHILE EVENING SOUNDING SHOWS PWAT OF 1.83
INCHES...ALL MOISTURE IS TRAPPED IN THE VERY LOWEST LEVELS UNDER A
SIGNIFICANT CAP. TEMPS OF 20C AT 5KFT AND 15C JUST UNDER 10KFT
PROVIDING SIGNIFICANT CAPPING. GUSTY SOUTHEAST FLOW ALSO EXPECTED
TO DAY...WHICH IS DETRIMENTAL TO SEABREEZE SHOWER FORMATION...SO
POP CHANCES ARE NIL THROUGH THE UPCOMING WEEKEND. WINDS TODAY WILL
BE 20 TO 25KTS WITH GUSTS OF 30 BETWEEN THE DAYTIME THERMAL LOW TO
THE WEST AND STRONG HIGH PRESSURE RIDGE FROM THE CENTRAL GULF
EASTWARD INTO THE OPEN ATLANTIC. WINDS DURING THE NEXT SEVERAL
DAYS WILL BEGIN TO DECREASE AS THE CENTER OF THE HIGH PRESSURE
BUILDS INTO THE CENTRAL GULF...DECREASING GRADIENT IN THE REGION.
HIGH THROUGH THE PERIOD WILL CONTINUE TO RUN ABOUT 5 DEGREES ABOVE
NORMAL /93 AT BRO...97 AT MFE/. MOS GUIDANCE FINALLY COMING AROUND
TO HISTORIC HEAT WAVE ACROSS DEEP SOUTH TEXAS...SO WILL REMAIN
WITHIN A DEGREE OR TWO OF GUIDANCE THROUGH THE FORECAST.
.MARINE...SCA FOR NEARSHORE WATERS AND THE LAGUNA FOR LATE THIS
MORNING THROUGH MID EVENING AS WINDS WILL CRANK UP AGAIN. LOW LEVEL
JET THIS MORNING IS STRONGER THAN YESTERDAY SO WIND GUSTS TODAY WILL
LIKELY BE A LITTLE HIGHER. WINDS WILL BE MORE MODERATE ACROSS THE
OFFSHORE WATERS AS TEMPERATURE GRADIENT BETWEEN DEEP SOUTH TEXAS AND
THIS AREA WILL BE THE LEAST.
&&
.AVIATION...CONCERN OF THE DAY WILL ONCE AGAIN BE THE WIND. BRO
12Z RAOB REVEALED LOW-LEVEL JET OF NEAR 45 KTS WHICH IS ABOUT 10 KTS
GREATER THAN 24 HRS AGO. LLWS WAS ADDED TO EARLY MORNING PERIODS FOR
THE TAFS BUT THE SHEAR SHOULD LESSEN BY LATE MORNING AS THE STRONGER
WINDS WORK THEIR WAY TO THE SURFACE. SUSTAINED SURFACE WINDS SHOULD
PEAK AROUND MIDDAY/EARLY AFTERNOON WITH THE STRONGEST WINDS
OCCURRING IN VICINITY OF HRL AND BRO. DECAYING MESOSCALE CONVECTIVE
VORTEX NEAR SJT CONTINUES TO SPEW HIGH LEVEL CIRRUS THROUGHOUT THE
REGION. VFR CONDITIONS WILL GENERALLY PREVAIL WITH BRIEF TEMPO
PERIODS OF MVFR POSSIBLE AS THE ATMOSPHERE WILL GRADUALLY MOISTEN UP
THROUGHOUT THE DAY ALLOWING FOR DEVELOPMENT OF CU.
&&
.FIRE WEATHER...NO CHANGES TO CURRENT RED FLAG WARNING. FIRE
CONDITIONS WILL LIKELY WORSEN BY AFTERNOON AS LOW LEVEL JET MIXES
DOWN TO SURFACE. WINDS COULD BE GUSTIER THAN YESTERDAY AS WINDS IN
LOWEST LEVELS THIS MORNING ARE STRONGER THAN 24 HRS AGO.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 96 81 97 81 / 0 0 0 0
BROWNSVILLE 97 79 96 80 / 0 0 0 0
HARLINGEN 100 79 101 79 / 0 0 0 0
MCALLEN 102 79 101 80 / 0 0 0 0
RIO GRANDE CITY 106 79 105 79 / 0 0 0 0
SOUTH PADRE ISLAND 90 81 92 81 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
TXZ248>255.
GM...SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR GMZ130-132-
135-150-155.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
60/51Hazardous weather outlook, Jul 29, 5:15 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 515 AM CDT WED JUL 29 2009 TXZ248>257-301015- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 515 AM CDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF SOUTHEAST WINDS REACHING 25 TO 30 MPH AT THE 20 FOOT LEVEL...SOARING AFTERNOON TEMPERATURES TO NEAR RECORD HIGHS AGAIN AND RELATIVE HUMIDITY VALUES FALLING BETWEEN 20 AND 40 PERCENT WILL PROVIDE A CRITICAL FIRE DANGER THREAT ACROSS THE REGION. A RED FLAG WARNING IS IN EFFECT FROM NOON TO 8 PM TONIGHT. THE HIGHER WINDS ACROSS THE LOWER TEXAS COAST IN COMBINATION WITH HIGHER SEAS OFFSHORE WILL PROVIDE A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ENHANCED FIRE DANGER IS EXPECTED TO CONTINUE FOR THIS COMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-301015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 515 AM CDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. LOW PRESSURE OVER WEST TEXAS AND HIGH PRESSURE OVER THE EASTERN GULF OF MEXICO WILL CONTINUE TO RESULT IN STRONG SOUTHEAST WINDS OVER THE LAGUNA MADRE AND ADJACENT NEARSHORE WATERS TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THESE MARINE AREAS FROM 10 AM UNTIL 9 PM CDT TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SMALL CRAFT ADVISORIES ARE POSSIBLE FOR THE LAGUNA MADRE AND ADJACENT NEARSHORE GULF WATERS THURSDAY AS STRONG SOUTHEAST WINDS CONTINUE. HIGH PRESSURE RIDGES INTO THIS AREA BY FRIDAY...DECREASING WINDS AND SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:38 PM CDT | Small Craft Advisory | BRO | 4 hr | |
| Jul 29, 12:23 AM CDT | Small Craft Advisory | BRO | 21 hr | |
| Jul 29, 2:29 AM CDT | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 18 hr |
| Jul 29, 10:21 AM CDT | Heat Advisory | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.